Alert archive / Nebraska / Wind Advisories in 2010
Wind Advisory 9, NWS Hastings, NE
NWS Hastings, NE issued this wind advisory at Apr 12, 2010, 2:50 PM CDT for 24 counties in Nebraska; 6 counties in Kansas. It took effect at Apr 13, 2010, 9:00 AM CDT. It was in force for 15 hr.
The area
The counties it named.
The facts
- Issued
- Apr 12, 2010, 2:50 PM CDT (19:50 UTC)
- In effect from
- Apr 13, 2010, 9:00 AM CDT
- Expired
- Apr 13, 2010, 11:37 PM CDT
- In force
- 15 hr
- Issued by
- NWS Hastings, NE
All 30 counties
Jewell County, KS, Mitchell County, KS, Osborne County, KS, Phillips County, KS, Rooks County, KS, Smith County, KS, Adams County, NE, Buffalo County, NE, Clay County, NE, Dawson County, NE, Fillmore County, NE, Franklin County, NE, Furnas County, NE, Gosper County, NE, Greeley County, NE, Hall County, NE, Hamilton County, NE, Harlan County, NE, Howard County, NE, Kearney County, NE, Merrick County, NE, Nance County, NE, Nuckolls County, NE, Phelps County, NE, Polk County, NE, Sherman County, NE, Thayer County, NE, Valley County, NE, Webster County, NE, York County, NE
The radar
The Grand Island radar (KUEX), 27 km from the middle of the area, began a volume at 19:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
N. Platte/Lee Bi, NE (KLBF), launched 12:00Z, 7.8 hours before the alert went out and 179 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 101 J/kg
- Mixed-layer CIN
- -389 J/kg
- Mixed-layer LCL
- 1325 m above ground
- 0-6 km bulk shear
- 20 kt
- 0-1 km storm-relative helicity
- 40 m²/s²
- 0-3 km storm-relative helicity
- -12 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
466 WWUS73 KGID 121950 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 250 PM CDT MON APR 12 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 130300- /O.NEW.KGID.WI.Y.0009.100413T1400Z-100414T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 250 PM CDT MON APR 12 2010 ...WIND ADVISORY IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY. * TIMING...SOUTH WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH TUESDAY EVENING. * WINDS...SUSTAINED SOUTH WINDS OF 25 TO 35 MPH...WITH FREQUENT GUSTS OF 45 MPH. WINDS MAY GUST UP TO 50 MPH IN SOME SPOTS. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY THESE STRONG WINDS. DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST IN SOME AREAS...ESPECIALLY AS AGRICULTURAL PRODUCERS BEGIN WORK IN THE FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
6 follow-up statements
162 WWUS73 KGID 130257 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 957 PM CDT MON APR 12 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131100- /O.CON.KGID.WI.Y.0009.100413T1400Z-100414T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...GREELEY... FULLERTON...LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA... LEXINGTON...KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD... HOLDREGE...MINDEN...HASTINGS...CLAY CENTER...GENEVA... BEAVER CITY...ALMA...FRANKLIN...RED CLOUD...SUPERIOR...NELSON... HEBRON 957 PM CDT MON APR 12 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM TO 10 PM CDT TUESDAY... * TIMING...SOUTH WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH TUESDAY EVENING. * WINDS...SUSTAINED SOUTH WINDS OF 30 TO 39 MPH...WITH FREQUENT GUSTS OF 45 MPH. WINDS MAY GUST UP TO 50 MPH IN SOME SPOTS. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY THESE STRONG WINDS. DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST IN SOME AREAS...ESPECIALLY AS AGRICULTURAL PRODUCERS BEGIN WORK IN THE FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ WESELY
540 WWUS73 KGID 131050 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 550 AM CDT TUE APR 13 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131900- /O.CON.KGID.WI.Y.0009.100413T1400Z-100414T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 550 AM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... * TIMING...SOUTH WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH THE EVENING. * WINDS...SUSTAINED SOUTH WINDS OF 30 TO 39 MPH...WITH FREQUENT GUSTS OF 45 MPH. WINDS MAY GUST UP TO 50 MPH IN SOME SPOTS. * IMPACTS...DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY THESE STRONG WINDS. DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST IN SOME AREAS...ESPECIALLY AS AGRICULTURAL PRODUCERS BEGIN WORK IN THE FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
680 WWUS73 KGID 131054 CCA NPWGID URGENT - WEATHER MESSAGE...CORRECTED NATIONAL WEATHER SERVICE HASTINGS NE 552 AM CDT TUE APR 13 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131915- /O.COR.KGID.WI.Y.0009.100413T1400Z-100414T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 552 AM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT FROM 9 AM THIS MORNING TO 10 PM CDT THIS EVENING... * SOUTH WINDS WILL INCREASE BY MID MORNING AND CONTINUE THROUGH THE EVENING. * SUSTAINED SOUTH WINDS OF 30 TO 39 MPH...WITH FREQUENT GUSTS OF 45 MPH. WINDS MAY GUST UP TO 50 MPH IN SOME SPOTS. * DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY THESE STRONG WINDS. DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST IN SOME AREAS...ESPECIALLY AS AGRICULTURAL PRODUCERS BEGIN WORK IN THE FIELDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
423 WWUS73 KGID 131817 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 117 PM CDT TUE APR 13 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 140300- /O.CON.KGID.WI.Y.0009.000000T0000Z-100414T0300Z/ PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER...MANKATO... PLAINVILLE...STOCKTON...OSBORNE...BELOIT...ORD...FULLERTON... LOUP CITY...ST. PAUL...CENTRAL CITY...OSCEOLA...LEXINGTON... KEARNEY...GRAND ISLAND...AURORA...YORK...ELWOOD...HOLDREGE... MINDEN...HASTINGS...CLAY CENTER...GENEVA...BEAVER CITY...ALMA... FRANKLIN...RED CLOUD...SUPERIOR...NELSON...HEBRON 117 PM CDT TUE APR 13 2010 ...WIND ADVISORY REMAINS IN EFFECT UNTIL 10 PM CDT THIS EVENING... * VERY STRONG SOUTH WINDS WILL AVERAGE SPEEDS BETWEEN 30 AND 39 MPH INTO THE EVENING...AND WILL GUST BETWEEN 45 AND 50 MPH. * DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY THESE STRONG WINDS...ESPECIALLY ALONG EAST WEST ROADWAYS. DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST IN SOME AREAS...ESPECIALLY AS AGRICULTURAL PRODUCERS BEGIN WORK IN THE FIELDS. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$
608 WWUS73 KGID 140255 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 955 PM CDT TUE APR 13 2010 KSZ007-019-NEZ040-041-047>049-062>064-075>077-085>087-140400- /O.EXP.KGID.WI.Y.0009.000000T0000Z-100414T0300Z/ JEWELL-MITCHELL-GREELEY-NANCE-HOWARD-MERRICK-POLK-HALL-HAMILTON- YORK-ADAMS-CLAY-FILLMORE-WEBSTER-NUCKOLLS-THAYER- INCLUDING THE CITIES OF...MANKATO...BELOIT...FULLERTON... ST. PAUL...CENTRAL CITY...OSCEOLA...GRAND ISLAND...AURORA... YORK...HASTINGS...CLAY CENTER...GENEVA...RED CLOUD...SUPERIOR... NELSON...HEBRON 955 PM CDT TUE APR 13 2010 ...WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING... THE WIND ADVISORY WILL EXPIRE AT 10 PM CDT THIS EVENING. ALTHOUGH THE SOUTH WIND WILL REMAIN RATHER GUSTY...WIND SPEEDS WILL NOT BE STRONG ENOUGH FOR A WIND ADVISORY FOR THE REST OF THE NIGHT. $$ KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-140600- /O.EXT.KGID.WI.Y.0009.000000T0000Z-100414T0600Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON... KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA... FRANKLIN 955 PM CDT TUE APR 13 2010 ...WIND ADVISORY NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 1 AM CDT WEDNESDAY. * DRIVERS OF HIGH PROFILE VEHICLES WILL BE ADVERSELY IMPACTED BY THESE STRONG WINDS...ESPECIALLY ALONG EAST WEST ROADWAYS. DRIVERS MAY ALSO BE IMPACTED BY BLOWING DUST IN SOME AREAS. OUTDOOR OBJECTS SHOULD BE SECURED SO THAT THEY ARE NOT BLOWN ABOUT IN THE STRONG WINDS. PRECAUTIONARY/PREPAREDNESS ACTIONS... A WIND ADVISORY MEANS THAT SUSTAINED WIND SPEEDS BETWEEN 30 TO 39 MPH OR GUSTS BETWEEN 45 TO 57 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. && $$ HEINLEIN
307 WWUS73 KGID 140437 NPWGID URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE HASTINGS NE 1137 PM CDT TUE APR 13 2010 KSZ005-006-017-018-NEZ039-046-060-061-072>074-082>084-140545- /O.CAN.KGID.WI.Y.0009.000000T0000Z-100414T0600Z/ PHILLIPS-SMITH-ROOKS-OSBORNE-VALLEY-SHERMAN-DAWSON-BUFFALO-GOSPER- PHELPS-KEARNEY-FURNAS-HARLAN-FRANKLIN- INCLUDING THE CITIES OF...PHILLIPSBURG...SMITH CENTER... PLAINVILLE...STOCKTON...OSBORNE...ORD...LOUP CITY...LEXINGTON... KEARNEY...ELWOOD...HOLDREGE...MINDEN...BEAVER CITY...ALMA... FRANKLIN 1137 PM CDT TUE APR 13 2010 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN HASTINGS HAS CANCELLED THE WIND ADVISORY. WIND WILL SUBSIDE OVERNIGHT AS A COLD FRONT MOVES THROUGH. $$ HEINLEIN
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Hastings, NE wrote its last area forecast discussion before this wind advisory went out at Apr 12, 12:20 PM CDT, 2 hours 30 minutes earlier.
Area forecast discussion, Apr 12, 12:20 PM CDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE HASTINGS NE 1220 PM CDT MON APR 12 2010 .AVIATION...18Z TAF. WINDY IS THE WORD WITH GUSTY SOUTH WINDS OF 20 TO 30+ KNOTS TODAY. GRADIENT TIGTENENS FURTHER TOMORROW WITH EXCELLENT MIXING AND SOUTH WINDS GUSTING OVER 35KTS BY NOON. ONLY PASSING HIGH CLOUDS ARE EXPECTED WITH NO VISIBILITY RESTRICTIONS. && .PREV DISCUSSION... /ISSUED 634 AM CDT MON APR 12 2010/ AVIATION...12Z TAF. SOME STRATUS AND FOG HAS DEVELOPED ACROSS THE AREA. TO THE WEST/SOUTHWEST OF KGRI CEILINGS AND VISIBILITIES HAVE BEEN REDUCED TO IFR OR LIFR CONDITIONS. BELIEVE THAT THIS SHOULD STAY TO THE WEST OF KGRI...BUT WILL HAVE TO WATCH IT. ONCE THE STRATUS GOES AWAY THIS MORNING A LITTLE CIRRUS CONTINUES ACROSS THE AREA. SOUTH WINDS ARE EXPECTED TO INCREASE DURING THE DAY. THE WINDS WILL CONTINUE DURING THE NIGHT...BUT NOT BE AS GUSTY. PREV DISCUSSION... /ISSUED 318 AM CDT MON APR 12 2010/ DISCUSSION...THE MAIN CONCERN OVER THE NEXT FEW DAYS WILL BE THE CHANCE OF THUNDERSTORMS. A FEW SHOWERS HAVE DEVELOPED THIS MORNING ACROSS THE REGION IN AN AREA OF H85 THETA/E ADVECTION. THE BROAD H85 THETA/E ADVECTION WILL CONTINUE INTO THIS MORNING WITH A PIECE OF THE LOW LEVEL JET GRADUALLY POINTING INTO NORTHWEST KANSAS. CAN NOT RULE OUT AN ISOLATED SHOWER THIS MORNING...BUT THEY HAVE BEEN SO SHORT LIVED AND ISOLATED THAT THE CURRENT PLAN IS NOT TO PUT THEM IN THE FORECAST AFTER 12Z. THE H85 THETA/E ADVECTION BECOMES LESS ORGANIZED DURING THE AFTERNOON WITH LITTLE FOCUS AVAILABLE FOR CONVECTION. THERE IS STILL SOME WEAK ISENTROPIC LIFT THAT LINGERS INTO THE AFTERNOON...BUT CONVECTIVE DEVELOPMENT LOOKS TOO QUESTIONABLE TO INSERT POPS AT THE MOMENT. TEMPERATURES THIS AFTERNOON STILL LOOK TO BE HEADED INTO THE MID 70S TO AROUND 80...AND ONLY MADE MINOR ADJUSTMENTS TO THE MAX TEMPERATURE GRID FOR THIS AFTERNOON. TONIGHT...THE LOW LEVEL JET AXIS BECOMES ESTABLISHED THROUGH CENTRAL PORTIONS OF NEBRASKA AND KANSAS...HOWEVER THE H85 WARM AIR ADVECTION AND CONVERGENCE ALONG THE NOSE OF THE LOW LEVEL JET APPEARS TO BE WELL NORTH OF THE FORECAST AREA. THIS SHOULD KEEP IT MAINLY DRY ACROSS THE FORECAST AREA. THINGS APPEAR TO BECOME MORE ACTIVE TUESDAY INTO WEDNESDAY AS A FRONTAL BOUNDARY MOVES INTO THE HIGH PLAINS. THE BOUNDARY ON TUESDAY INITIALLY BECOMES ESTABLISHED WELL WEST OF THE FORECAST AREA. THE 00Z NAM AND GEM SHOW THE POSSIBILITY OF SOME ELEVATED CONVECTION DEVELOPING AHEAD OF THE MAIN BOUNDARY DURING TUESDAY AFTERNOON. THIS COULD MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA...AND WILL CARRY A SMALL CHANCE POP IN THE WEST TO ACCOUNT FOR THAT POSSIBILITY. IF ANY STORMS ARE ABLE TO MOVE INTO WESTERN PORTIONS OF THE FORECAST AREA TUESDAY AFTERNOON/EVENING...CAN NOT RULE OUT THE POSSIBILITY OF AN ISOLATED STRONG STORM...BUT THE MAIN THREAT FOR STRONGER STORMS APPEARS TO RESIDE WEST OF THE FORECAST AREA CLOSER TO THE FRONTAL BOUNDARY. ANOTHER ISSUE FOR TUESDAY WILL BE WINDS. THE SURFACE PRESSURE GRADIENT TIGHTENS ON TUESDAY WITH 00Z NAM BUFR SOUNDINGS SHOWING POTENTIAL MIXING TO AROUND 800MB. THE WIND PROFILE IN THE LAYER IS NOT UNI-DIRECTIONAL...BUT THERE IS STILL SOME POTENTIAL TO MIX WINDS OF 35 TO 40 KTS TO THE SURFACE BY AFTERNOON. THINK A WIND ADVISORY MAY EVENTUALLY BE NEEDED FOR TUESDAY...AND WILL CONTINUE TO MENTION THE POSSIBILITY OF STRONG WINDS IN THE HAZARDOUS WEATHER OUTLOOK. THE MAIN CHANCE OF RAIN SHOULD ARRIVE LATE TUESDAY NIGHT INTO WEDNESDAY AS CONVECTION OFF THE HIGH PLAINS NEAR THE BOUNDARY GRADUALLY MOVES EAST. IT COULD TAKE A WHILE FOR THE PRECIPITATION NEAR THE BOUNDARY TO MAKE ITS WAY EAST WITH THE STORMS EXPECTED TO RIDE NORTHEAST ALONG THE FRONT. THE FRONT...AND MAIN CHANCE OF THUNDERSTORMS SHOULD EVENTUALLY MOVE INTO THE SOUTHEAST PORTION OF THE FORECAST AREA BY WEDNESDAY AFTERNOON. && .GID WATCHES/WARNINGS/ADVISORIES... NE...NONE. KS...NONE. &&
Hazardous weather outlook, Apr 12, 4:53 AM CDT, 9 hours 57 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE HASTINGS NE 453 AM CDT MON APR 12 2010 KSZ005>007-017>019-NEZ039>041-046>049-060>064-072>077-082>087- 131200- PHILLIPS-SMITH-JEWELL-ROOKS-OSBORNE-MITCHELL-VALLEY-GREELEY-NANCE- SHERMAN-HOWARD-MERRICK-POLK-DAWSON-BUFFALO-HALL-HAMILTON-YORK- GOSPER-PHELPS-KEARNEY-ADAMS-CLAY-FILLMORE-FURNAS-HARLAN-FRANKLIN- WEBSTER-NUCKOLLS-THAYER- 453 AM CDT MON APR 12 2010 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH CENTRAL NEBRASKA AND PORTIONS OF NORTH CENTRAL KANSAS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. THERE IS A CHANCE OF THUNDERSTORMS FROM LATE TUESDAY AFTERNOON THROUGH WEDNESDAY NIGHT AS A COLD FRONT MOVES INTO THE OUTLOOK AREA. A FEW STRONG STORMS CAPABLE OF PRODUCING SMALL HAIL AND GUSTY WINDS COULD OCCUR LATE TUESDAY AFTERNOON AND EVENING...MAINLY WEST OF HIGHWAY 281. IN ADDITION TO THE THUNDERSTORMS...STRONG SOUTH WINDS OF 25 TO 35 MPH WITH GUSTS TO 45 MPH ARE FORECAST FOR TUESDAY. PERIODIC THUNDERSTORM CHANCES CONTINUE THURSDAY THROUGH SATURDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && MORE INFORMATION MAY BE OBTAINED AT THE FOLLOWING WEB PAGE: HTTP://WWW.WEATHER.GOV/HASTINGS (ALL LOWERCASE)
Nearby
Wind Advisories in Nebraska, 2010Wind Advisories in Kansas, 2010Every wind advisory in 2010
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.